New York, 2015High Wind in New York, November 12 to 13, 2015
November 12 to 13, 2015 · NWS BUF · 5 events in 5 counties and zones
A strong cold front crossed the region around noon. This was followed by a period of strong winds to the lee of Lakes Erie and Ontario.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $145,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front crossed the region around noon. This was followed by a period of strong winds to the lee of Lakes Erie and Ontario. Wind gusts were measured to 60 mph. The winds downed trees and power lines with scattered power outages reported. Several roads were blocked by fallen trees. Specific damage locations in the City of Buffalo included Fulton, Hayward, Tacoma and Shoshone Streets. In Evans Center, a tree knocked down by the wind sheared off a gas line to a home then struck a car. In Niagara County, trees were downed on wires on Forest and Chew Roads in Lewiston. In Adams, a tree took down power lines then landed on a truck.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at Nov 12, 10:00 AM EST, 2 hours 43 minutes earlier.
Area forecast discussion, Nov 12, 10:00 AM EST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1000 AM EST THU NOV 12 2015
.SYNOPSIS...
A STRONG COLD FRONT WILL CROSS OUR REGION TODAY WITH A PROLONGED
PERIOD OF STRONG TO POTENTIALLY DAMAGING WINDS IN ITS WAKE INTO
THE DAY FRIDAY. THE STRONGEST WINDS WILL BE FOUND IN A CORRIDOR
FROM LAKE ERIE AND THE NIAGARA FRONTIER TO ROCHESTER AND WATERTOWN.
ALONG WITH THE BLUSTERY CONDITIONS...EXPECT OCCASIONAL RAIN SHOWERS.
THIS ACTIVITY WILL BE FOCUSED ALONG THE COLD FRONT TODAY THEN EAST
OF BOTH LAKES IN THE FORM OF LAKE EFFECT TONIGHT AND FRIDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
FORECAST REMAINS ON TRACK THIS MORNING... WITH STRONG COLD FRONT
CLEARLY VISIBLE ON SATELLITE IMAGERY AND SURFACE OBSERVATIONS
CROSSING OHIO. MANY SITES ACROSS OHIO AND SOUTHEAST MICHIGAN HAVE
SEEN PEAK WIND GUSTS AROUND 45 KNOTS BEHIND THE FRONT. GIVEN
TYPICALLY FUNNELING OF THE WINDS UP LAKE ERIE... EXPECT DAMAGING
WIND GUSTS WILL DEVELOP ACROSS THE NIAGARA FRONTIER IMMEDIATELY
BEHIND THE FRONT WITH GUSTS TO AROUND 60 MPH. CURRENT TIMING
ESTIMATES BASED ON SATELLITE IMAGERY PLACES THIS WIND SHIFT AND
INITIAL SURGE OF HIGH WINDS INTO WESTERN NY AROUND NOON TO 2PM.
WINDS MAY THEN DIE OFF FOR A COUPLE OF HOURS BEFORE THE STRONGER
WINDS ALOFT CATCH UP AND WE SEE ANOTHER ROUND OF STRONG TO DAMAGING
WINDS THIS EVENING AND OVERNIGHT.
PREVIOUS NEAR TERM DISCUSSION...
AS HAS BEEN ADVERTISED FOR THE PAST SEVERAL DAYS...OUR MAIN
CONCERN FOR THIS PERIOD WILL BE STRONG TO POTENTIALLY DAMAGING
WINDS. A ONCE IN A 10 TO 20 YEAR STORM SYSTEM (BY MID NOVEMBER
STANDARDS) CENTERED OVER WISCONSIN EARLY THIS MORNING WILL PUSH
NORTHEAST TO LAKE HURON BY THIS EVENING. WHILE WV IMAGERY DEPICTS
A WEALTH OF DRY AIR WRAPPING INTO THIS SUB 990MB LOW...THUS
SIGNALING THE END OF FURTHER DEEPENING OF THE CYCLONE...MANY OF
THE CLASSIC HIGH WIND INGREDIENTS WILL BE IN PLACE AS THIS FEATURE
PASSES BY TO OUR NORTH AND WEST LATE TODAY AND TONIGHT.
BEFORE WE GET TO THAT POINT THOUGH...A WARM FRONT ASSOCIATED WITH
THE MATURE CYCLONE WILL ADVANCE NORTHEAST ACROSS OUR REGION THIS
MORNING. A 50KT LOW LEVEL JET ASSOCIATED WITH THIS FRONTAL
BOUNDARY SHOULD HELP TO GENERATE FAIRLY WIDESPREAD SHOWERS ACROSS
OUR REGION. THERE SHOULD BE ABOUT A THREE HOUR WINDOW OF GENERALLY
DRY WEATHER IN THE WAKE OF THIS FRONT...THEN A POWERFUL COLD FRONT
WILL PLOW ACROSS THE LOWER GREAT LAKES DURING THE MIDDAY AND EARLY
AFTERNOON. THIS SECOND FRONT SHOULD NOT GENERATE AS MUCH SHOWER
ACTIVITY AS ITS PREDECESSOR WARM FRONT...BUT ANY SHOWERS THAT DO
DEVELOP COULD TRANSFER SOME OF THE 50KT WINDS FROM ALOFT (3-4K FT)
DOWN TO THE SFC. THIS INITIAL WIND THREAT COULD BE ENHANCED BY ANY
CONVECTION THAT IS EMBEDDED WITHIN THE SHOWER ACTIVITY.
AFTER THE INITIAL THREAT OF DAMAGING WINDS ASSOCIATED WITH THE
COLD FRONTAL PASSAGE...WINDS MAY ABATE SOMEWHAT FOR AN HOUR OR TWO
BEFORE SLOWLY RAMPING BACK UP TO CONCERNING LEVELS. THE DEEPENING
COLD AIR ADVECTION WILL COMBINE WITH BETTER ALIGNED H925-70MB
WINDS AND FUNNELING UP THE LENGTH OF LAKE ERIE TO INCREASE SFC
WINDS FROM MID AFTERNOON INTO THE EVENING HOURS...WITH THE
STRONGEST WINDS THEN EXPECTED AFTER NIGHTFALL WHEN A 60-65 KNOT
LOW LEVEL JET WILL PASS OVER THE REGION. UNLIKE IDEAL HIGH WIND
CASES THOUGH...THE PARENT STORM SYSTEM WILL NOT BE DEEPENING
DURING THE TIME OF GREATEST WIND SPEEDS AND LOW LEVEL (SFC-H8)
LAPSE RATES WILL ONLY AVERAGE 6 DEG C/KM. IN ANY CASE...THERE WILL
BE A HIGH ENOUGH RISK FOR DAMAGING WINDS TO 60 MPH IN A CORRIDOR
FROM LAKE ERIE AND THE NIAGARA FRONTIER TO ABOUT KROC AND KART TO
WARRANT THE CURRENT HIGH WIND WARNING. AREAS SOUTH AND EAST OF
THIS CORRIDOR WILL EXPERIENCE STRONG WINDS WITH GUSTS INTO THE
40S/NEAR 50 MPH...BUT THIS SHOULD NOT BE ENOUGH TO PRODUCE
WIDESPREAD DAMAGE.
IN TERMS OF PCPN TONIGHT...A DEEP CYCLONIC FLOW ASSOCIATED WITH
THE INITIAL PARENT UPPER LEVEL LOW WILL SUPPORT AT LEAST SCATTERED
RAIN SHOWERS OVER THE REGION. SHORTWAVE RIDGING FOUND BETWEEN THE
FIRST STORM SYSTEM AND THE NEXT DIGGING SHORTWAVE WILL ENCOURAGE
DIMINISHING SYNOPTIC BASED SHOWERS OVER THE REGION DURING THE
SECOND HALF OF THE NIGHT...BUT LAKE DRIVEN PCPN SHOULD REMAIN
FOCUSED EAST OF BOTH LAKES. GIVEN H85 TEMPS OF ZERO TO -2C...THERE
IS NOT EXPECTED TO BE A DEEP ENOUGH DENDRITIC GROWTH ZONE TO
SUPPORT SNOW...EVEN AT HIGHER ELEVATIONS. WILL THUS REMOVE ANY
MENTION OF SNOW UNTIL THE COLD AIR DEEPENS DURING THE WEEKEND.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
ON FRIDAY IT STILL APPEARS THAT STRONG WINDS WILL CONTINUE INTO
THE MORNING HOURS...BEFORE GRADUALLY DIMINISHING THROUGH THE
BALANCE OF THE DAY AS THE SUPPORTING 925-850 MB FLOW SLOWLY
WEAKENS. AS SUCH... WIND HEADLINES WILL REMAIN IN EFFECT AS
OUTLINED BELOW.
OTHERWISE...THE COMBINATION OF A GENERAL WEST-SOUTHWESTERLY TO
WESTERLY FLOW OF SUFFICIENTLY COLD AIR AND INCREASING SYNOPTIC-
SCALE MOISTURE ASSOCIATED WITH THE APPROACH OF A STRONG
SHORTWAVE/ATTENDANT SECONDARY SURFACE FRONT WILL RESULT IN LAKE
EFFECT PRECIPITATION BECOMING BETTER ORGANIZED EAST OF BOTH LAKES
ERIE AND ONTARIO ON FRIDAY. WHILE SOME LIMITED DIRECTIONAL SHEAR
AND THE STRENGTH OF THE LARGER-SCALE WIND FIELD COULD BOTH HELP TO
IMPEDE BAND ORGANIZATION AT LEAST A LITTLE...AT THIS JUNCTURE IT
STILL APPEARS THAT THE LAKE EFFECT ACTIVITY WILL BE SUFFICIENTLY
WELL ENOUGH ORGANIZED TO BRING THE POTENTIAL FOR LOCALLY HEAVY
PRECIPITATION TO AREAS FROM THE BUFFALO SOUTHTOWNS SOUTHWARD INTO
PORTIONS OF THE SOUTHERN TIER OFF LAKE ERIE...AS WELL AS ACROSS
THE TUG HILL REGION EAST OF LAKE ONTARIO. GIVEN DIURNAL INFLUENCES
AND 850 MB TEMPS RUNNING ROUGHLY BETWEEN -1C AND -3C FOR THE MOST
PART... PTYPE SHOULD PRIMARILY REMAIN IN THE FORM OF RAIN THROUGH
THE DAY ON FRIDAY...EVEN WITH DYNAMIC COOLING EFFECTS IN THE MORE
INTENSE BANDS.
OUTSIDE OF THE MAIN LAKE EFFECT AREAS PRECIPITATION WILL BE MORE
SCATTERED FOR MUCH OF THE DAY FRIDAY...BEFORE INCREASING IN
COVERAGE LATE WITH THE APPROACH OF THE AFOREMENTIONED SECONDARY
FRONT AND SHORTWAVE. AS FOR TEMPS...DAYTIME HIGHS SHOULD RANGE
FROM THE LOWER 40S WITHIN THE MAIN LAKE EFFECT AREAS TO THE UPPER
40S IN MOST OTHER LOCATIONS...WITH A FEW SPOTS IN THE GENESEE
VALLEY/ FINGER LAKES POSSIBLY TICKLING 50 DEGREES.
FRIDAY NIGHT THE AFOREMENTIONED SHORTWAVE AND SECONDARY FRONT
WILL CROSS THE REGION DURING THE EVENING...WITH THE LOW-LEVEL FLOW
QUICKLY VEERING TO WEST-NORTHWESTERLY BEHIND THIS BOUNDARY. THIS
WILL RESULT IN LAKE EFFECT ACTIVITY EAST OF THE LAKES EARLY IN THE
EVENING SINKING SOUTHWARD TO THE CHAUTAUQUA RIDGE AND AREAS
SOUTHEAST OF LAKE ONTARIO BY MIDNIGHT...WHERE IT WILL THEN REMAIN
THROUGH THE BALANCE OF THE NIGHT. THE BEST AND MOST ORGANIZED
ACTIVITY WILL BE FOUND EAST OF THE LAKES EARLY ON...WITH THE
ACTIVITY THEN WEAKENING AND BECOMING PROGRESSIVELY LESS ORGANIZED
THROUGH THE REST OF THE NIGHT DUE TO NOT ONLY THE SHORTENING
FETCH...BUT ALSO PRONOUNCED DRYING/SUBSIDENCE/ CRASHING INVERSION
HEIGHTS EXPECTED DURING THE SECOND HALF OF THE NIGHT.
CONSEQUENTLY...EVEN THOUGH OUR AIRMASS WILL BE COOLING NOTICEABLY
IN THE WAKE OF THE SECONDARY FRONT AND WILL THUS BECOME SUPPORTIVE
OF A MUCH GREATER POTENTIAL FOR SNOW...ANY RESULTANT ACCUMULATIONS
ARE EXPECTED TO BE RELATIVELY MINOR AT THIS TIME. OUTSIDE OF THE
MAIN LAKE EFFECT AREAS...MORE NUMEROUS SHOWER ACTIVITY ATTENDANT
TO THE FRONTAL PASSAGE EARLY ON IN THE EVENING SHOULD BECOME MUCH
MORE SCATTERED FOR THE LATER EVENING AND OVERNIGHT HOURS...WHILE
TEMPERATURES FALL INTO THE LOWER AND MID 30S AREAWIDE AS COLD
ADVECTION RAMPS UP FOLLOWING THE FRONTAL PASSAGE.
AFTER THAT...LINGERING MINOR LAKE EFFECT ACTIVITY SHOULD CONTINUE
TO WEAKEN SOUTHEAST OF THE LAKES ON SATURDAY WITH INCREASING
DIURNAL INFLUENCES AND AS HIGH PRESSURE AND DRIER AIR CONTINUES
BUILDING INTO THE REGION...BEFORE DYING OUT COMPLETELY SATURDAY
NIGHT WITH FURTHER DRYING OUT OF OUR AIRMASS...INCREASING LOW
LEVEL SHEAR... AND THE DEVELOPMENT OF WARM AIR ADVECTION ALOFT.
OTHERWISE... CONDITIONS SHOULD BE MAINLY DRY OUTSIDE OF A FEW
STRAY RAIN OR SNOW SHOWERS SATURDAY...WITH DAYTIME HIGHS REACHING
INTO THE UPPER 30S AND LOWER 40S. NIGHTTIME LOWS RANGING THROUGH
THE 30S WILL THEN FOLLOW SATURDAY NIGHT...AND SHOULD MAINLY OCCUR
DURING THE EVENING BEFORE TEMPS BEGIN TO SLOWLY RISE OVERNIGHT IN
THE DEVELOPING WARM AIR ADVECTION REGIME.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
IN THE EXTENDED PORTION OF THE FORECAST...SURFACE HIGH PRESSURE
WILL BECOME ESTABLISHED ACROSS THE REGION ON SUNDAY...THEN WILL
SLOWLY DRIFT TO THE ATLANTIC COASTLINE MONDAY AND TUESDAY WHILE
PROVIDING OUR REGION WITH FAIR...DRY...AND INCREASINGLY WARMER
WEATHER AS A DEEPENING SOUTHERLY FLOW OF WARMER AIR DEVELOPS
ACROSS OUR REGION. AT THIS POINT IT STILL APPEARS THAT
SIGNIFICANTLY ABOVE NORMAL TEMPERATURES WILL RETURN DURING THIS
TIME FRAME...WITH READINGS POTENTIALLY SURGING AS MUCH AS 15 TO 20
DEGREES ABOVE NORMAL BY MIDWEEK.
BY MIDWEEK...SHOWER CHANCES MAY ALSO BEGIN TO RETURN AS AN UPPER
LEVEL TROUGH DIGS FROM THE WESTERN CONUS INTO THE PLAINS STATES
AND LEADS TO THE DEVELOPMENT OF A LOW PRESSURE SYSTEM AND AN
ATTENDANT RETURN OF GULF MOISTURE ACROSS THE GREAT LAKES...THOUGH
THIS SAID THE MEDIUM RANGE GUIDANCE CONTINUES TO EXHIBIT NOTABLE
DIFFERENCES WITH THE EVOLUTION OF THIS SYSTEM...WHICH LEADS TO
LOWER THAN AVERAGE FORECAST CONFIDENCE. WITH THIS IN MIND...HAVE
KEPT POPS FOR THE END OF THE PERIOD CONFINED TO THE LOW CHANCE
RANGE FOR NOW.
&&
.AVIATION /15Z THURSDAY THROUGH MONDAY/...
A WARM FRONT PUSHING NORTHEAST ACROSS THE REGION THIS MORNING WILL
GENERATE SOME SHOWERS...MAINLY EAST OF THE GENESEE VALLEY. THIS
MAY RESULT IN A FEW HOURS OF MVFR CIGS...OTHERWISE VFR CONDITIONS
SHOULD PREVAIL. CIGS WILL LOWER TO MVFR THIS AFTERNOON IN THE WAKE
OF A COLD FRONT...WHICH IS WILL BE OUR MAIN WEATHER MAKER.
AS WE PROGRESS INTO THE MIDDAY AND AFTERNOON...OUR MAIN PROBLEM
OF THIS TAF PERIOD WILL BLOSSOM. STRONG WINDS WILL DEVELOP ALONG
A POWERFUL COLD FRONT THAT WILL PLOW ACROSS WESTERN AND NORTH
CENTRAL NEW YORK THIS AFTERNOON. WINDS WILL GUST TO MORE THAN 40
KNOTS AT ALL TAF SITES AS WE MAKE OUR WAY THROUGH THE AFTERNOON...
WITH WIND GUSTS IN EXCESS OF 50KTS POSSIBLE FROM KBUF/KIAG TO KROC.
AS WE MAKE OUR THROUGH TONIGHT...THE STRONG WINDS WILL REMAIN
IN PLACE...WITH GUSTS OVER 50 KTS ALSO BECOMING POSSIBLE AT KART.
AS MENTIONED...IT WILL CERTAINLY BE WINDY TONIGHT. THE BLUSTERY
CONDITIONS WILL BE ACCOMPANIED BY FAIRLY WIDESPREAD MVFR CIGS...
WITH IFR CONDITIONS POSSIBLE ACROSS THE SOUTHERN TIER...AND ALSO
SOUTH OF WATERTOWN IN AN AREA OF LAKE EFFECT RAIN.
OUTLOOK...
FRIDAY...MVFR/IFR WITH SHOWERS. WINDY.
SATURDAY...MVFR/VFR WITH A CHANCE OF RAIN AND SNOW SHOWERS.
SUNDAY AND MONDAY...VFR.
&&
.MARINE...
AN UNUSUALLY DEEP CYCLONE (FOR MID NOV) OVER WISCONSIN THIS
MORNING WILL TRACK NORTHEAST TO LAKE HURON BY THIS EVENING. THE
TIGHTENING SFC PRESSURE GRADIENT ASSOCIATED WITH THIS SUB 990MB
(29.2 INCHES) STORM SYSTEM WILL COMBINE WITH COLD ADVECTION AND
LOCALIZED LAKE FUNNELING TO PRODUCE GALE FORCE WINDS ON BOTH
LAKES ERIE AND ONTARIO LATER THIS AFTERNOON AND TONIGHT. THE
SOUTHWEST WINDS WILL EXTEND DOWN AT LEAST A PORTION OF THE ST
LAWRENCE VALLEY...WHERE A GALE WARNING WILL ALSO BE PLACE. SMALL
CRAFT ADVISORIES WILL BE IN PLACE NORTH TO SAINT REGIS.
THE GALE FORCE WINDS WILL THEN GRADUALLY SUBSIDE FROM WEST TO
EAST DURING THE COURSE OF FRIDAY...WHEN GALE WARNINGS WILL GIVE
WAY TO HIGH END SMALL CRAFT ADVISORIES. THESE SCA'S WILL LIKELY
REMAIN IN PLACE THROUGH FRIDAY NIGHT INTO SATURDAY...ESPECIALLY ON
LAKE ONTARIO.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...HIGH WIND WARNING UNTIL 1 PM EST FRIDAY FOR NYZ001>003-010>012-
019-085.
LAKESHORE FLOOD ADVISORY UNTIL 1 PM EST FRIDAY FOR NYZ010-019-
085.
HIGH WIND WARNING FROM 1 PM THIS AFTERNOON TO 4 PM EST FRIDAY
FOR NYZ007.
WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 4 PM EST FRIDAY FOR
NYZ006-008.
WIND ADVISORY UNTIL 1 PM EST FRIDAY FOR NYZ004-005-013-014-020-
021.
MARINE...GALE WARNING UNTIL 10 AM EST FRIDAY FOR LEZ020-040-041.
GALE WARNING UNTIL 10 AM EST FRIDAY FOR LOZ030.
GALE WARNING FROM 1 PM THIS AFTERNOON TO 1 AM EST SATURDAY
FOR LOZ043>045-063>065.
GALE WARNING FROM 1 PM THIS AFTERNOON TO 7 PM EST FRIDAY
FOR LOZ042-062.
GALE WARNING FROM 4 PM THIS AFTERNOON TO 1 PM EST
FRIDAY FOR SLZ022.
SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 1 PM EST
FRIDAY FOR SLZ024.
&&
SYNOPSIS...RSH
NEAR TERM...CHURCH/RSH
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...RSH
MARINE...RSHHazardous weather outlook, Nov 12, 4:03 AM EST, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
403 AM EST THU NOV 12 2015
NYZ007-130915-
JEFFERSON-
403 AM EST THU NOV 12 2015
...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 PM EST
FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
NYZ006-008-130915-
OSWEGO-LEWIS-
403 AM EST THU NOV 12 2015
...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 PM EST
FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
NYZ001>003-011-012-130915-
NIAGARA-ORLEANS-MONROE-GENESEE-WYOMING-
403 AM EST THU NOV 12 2015
...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 1 PM EST
FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
NYZ004-005-013-014-020-021-130915-
WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO-CATTARAUGUS-ALLEGANY-
403 AM EST THU NOV 12 2015
...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 1 PM EST
FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK
AND WESTERN NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
NYZ010-019-085-130915-
NORTHERN ERIE-CHAUTAUQUA-SOUTHERN ERIE-
403 AM EST THU NOV 12 2015
...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 1 PM EST
FRIDAY...
...LAKESHORE FLOOD ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO
1 PM EST FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
LAKESHORE FLOOD ADVISORY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
LAKESHORE FLOOD ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
LOZ043>045-063>065-130915-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
403 AM EST THU NOV 12 2015
...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST
SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
LOZ042-062-130915-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
403 AM EST THU NOV 12 2015
...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EST
FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
LEZ020-040-041-LOZ030-130915-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
403 AM EST THU NOV 12 2015
...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 AM EST
FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE
ONTARIO.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
SLZ024-130915-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
403 AM EST THU NOV 12 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SAINT LAWRENCE
RIVER.
.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
SLZ022-130915-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
403 AM EST THU NOV 12 2015
...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM EST
FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SAINT LAWRENCE
RIVER.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
High Wind, Chautauqua
- When
- November 12, 12:43 PM EST to November 13, 2:00 AM EST
- Where
- Chautauqua forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Property damage
- $20,000
- Reported by
- AWOS
- Coordinates
- 42.303, -79.406 (the zone’s center; the record gives no point)
High Wind, Southern Erie
- When
- November 12, 2:05 PM EST to November 13, 2:00 AM EST
- Where
- Southern Erie forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Broadcast Media
- Coordinates
- 42.758, -78.780 (the zone’s center; the record gives no point)
Broadcast media reported trees downed by strong winds.
High Wind, Northern Erie
- When
- November 12, 2:15 PM EST to November 13, 2:00 AM EST
- Where
- Northern Erie forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Broadcast Media
- Coordinates
- 42.758, -78.780 (the zone’s center; the record gives no point)
Broadcast media reported trees downed by strong winds.
High Wind, Jefferson
- When
- November 12, 4:30 PM EST to November 13, 2:00 AM EST
- Where
- Jefferson forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 43.999, -76.052 (the zone’s center; the record gives no point)
Law enforcement reported trees downed by strong winds.
High Wind, Niagara
- When
- November 12, 8:00 PM EST to November 13, 2:00 AM EST
- Where
- Niagara forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 43.173, -78.691 (the zone’s center; the record gives no point)
Law enforcement reported trees downed by strong winds.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind and Strong Wind in Ohio, November 12, 2015$180,000 · 51 kt wind · 5 events
- Seiche in New York, November 12, 2015$95,000 · 4 events
- Damaging Wind in New York, November 12, 2015$25,000 · 60 kt wind · 1 event
- High Wind in Washington, November 12, 201556 kt wind · 4 events
- High Wind in South Dakota, November 12, 201556 kt wind · 3 events
- Winter Storm and Winter Weather in Michigan, November 12 to 13, 20153 events
- Frost and Freeze in California, November 12, 20152 events
- Waterspouts in Gulf of Mexico, November 12, 20152 events
- Heavy Snow in Wisconsin, November 12 to 13, 20152 events
- Strong Wind in Wisconsin, November 12, 2015$2,000 · 1 event
- High Wind in Indiana, November 12, 201550 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 609019, 609021, 609018, 609022, 609017.